Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

An abstract fixed point theorem for nonexpansive mappings


Author: W. A. Kirk
Journal: Proc. Amer. Math. Soc. 82 (1981), 640-642
MSC: Primary 54H25
MathSciNet review: 614894
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A class $ \mathcal{S}$ of subsets of a bounded metric space is said to be normal if each member of $ \mathcal{S}$ contains a nondiametral point. An induction proof is given for the following. Suppose $ M$ is a nonempty bounded metric space which contains a class $ \mathcal{S}$ of subsets which is countably compact, normal, stable under arbitrary intersections, and which contains the closed balls in $ M$. Then every nonexpansive self-mapping of $ M$ has a fixed point.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54H25

Retrieve articles in all journals with MSC: 54H25


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1981-0614894-6
PII: S 0002-9939(1981)0614894-6
Keywords: Fixed point theorem, nonexpansive mappings
Article copyright: © Copyright 1981 American Mathematical Society